Alert archive / Oklahoma / Wind Advisories in 2019
Wind Advisory 2, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 21, 2019, 3:19 AM CST for 40 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 21, 2019, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2019, 3:19 AM CST (09:19 UTC)
- In effect from
- Jan 21, 2019, 12:00 PM CST
- Expired
- Jan 21, 2019, 7:48 PM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 48 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WWUS74 KOUN 210919 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 319 AM CST Mon Jan 21 2019 ...Strong South Winds Expected Today... OKZ005>031-033>042-044>046-TXZ083>090-220000- /O.NEW.KOUN.WI.Y.0002.190121T1800Z-190122T0000Z/ Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-Noble- Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham- Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Stephens-Garvin-Murray-Pontotoc-Cotton-Jefferson-Carter-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 319 AM CST Mon Jan 21 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... The National Weather Service in Norman has issued a Wind Advisory, which is in effect from noon today to 6 PM CST this evening. * WINDS...South 20 to 35 mph with gusts over 40 mph. * TIMING...This afternoon. * IMPACTS...Lightweight items may be blown around, and driving may be more difficult, especially on east west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
884 WWUS74 KOUN 212049 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 249 PM CST Mon Jan 21 2019 OKZ006>008-011>013-017>020-023>031-042-220300- /O.EXT.KOUN.WI.Y.0002.000000T0000Z-190122T0300Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan- Payne-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Pontotoc- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, and Ada 249 PM CST Mon Jan 21 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...South 20 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon into the evening. * IMPACTS...Lightweight items may be blown around, and driving may be more difficult, especially on east west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ005-009-010-014>016-021-022-033>041-044>046-TXZ083>090-220000- /O.CON.KOUN.WI.Y.0002.000000T0000Z-190122T0000Z/ Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-Washita- Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin- Murray-Cotton-Jefferson-Carter-Hardeman-Foard-Wilbarger-Wichita- Knox-Baylor-Archer-Clay- Including the cities of Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 249 PM CST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...South 20 to 30 mph with gusts up to 40 mph. * TIMING...This afternoon. * IMPACTS...Lightweight items may be blown around, and driving may be more difficult, especially on east west roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
102 WWUS74 KOUN 220148 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 748 PM CST Mon Jan 21 2019 OKZ006>008-011>013-017>020-023>031-042-220300- /O.CAN.KOUN.WI.Y.0002.000000T0000Z-190122T0300Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan- Payne-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland- Pottawatomie-Seminole-Pontotoc- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, and Ada 748 PM CST Mon Jan 21 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Norman has cancelled the Wind Advisory. The sustained wind speed has fallen below 30 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 21, 3:15 AM CST, 4 minutes earlier.
Area forecast discussion, Jan 21, 3:15 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
315 AM CST Mon Jan 21 2019
.DISCUSSION...
South winds will increase quickly this morning as surface pressure
gradient strengthens in response to approaching upper storm
system. Sustained winds of near 30mph with gusts over 40mph will
be possible across much of the area by late morning/midday through
the afternoon hours. Will therefore issue a Wind Advisory for much
of the area for this afternoon.
These winds will aid in warmer temperatures today and some modest
increase in moisture. Do not anticipate too much in the way of
fire weather concerns as rather moist antecedent conditions and
ERCs remain rather low across much of the area.
South winds will diminish some overnight, but will remain gusty
ahead of approaching system. Sufficient moisture return will occur
overnight, especially across southeast Oklahoma for the potential
for some drizzle to occur. This may continue through the day on
Tuesday with a few showers possible farther west, into the I-35
corridor. Precip amounts will remain very light.
Cold front will move through Tuesday with many areas likely
seeing falling temperatures by Tuesday afternoon. A very gradual
warming trend then expected into latter part of the week. Models
still struggling with late week cold front. Currently it appears
that we will see more of a glancing blow, with majority of cold
air remaining to our north and northeast. Remainder of forecast
remains dry with seasonal to slightly cooler temps.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 56 46 51 25 / 0 10 20 0
Hobart OK 61 44 46 25 / 0 0 10 0
Wichita Falls TX 64 50 55 29 / 0 10 10 0
Gage OK 64 35 37 22 / 0 0 10 0
Ponca City OK 49 44 49 22 / 0 10 30 0
Durant OK 57 46 60 28 / 0 30 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 6 PM CST this evening for
OKZ005>031-033>042-044>046.
TX...Wind Advisory from noon today to 6 PM CST this evening for
TXZ083>090.
&&
10/30Hazardous weather outlook, Jan 20, 12:12 PM CST, 15 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1212 PM CST Sun Jan 20 2019 OKZ004>048-050>052-TXZ083>090-211815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1212 PM CST Sun Jan 20 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Strong Winds... South winds of 20 to 30 mph with gusts to near 40 mph will be possible Monday. North winds of 20 to 30 with gusts as high as 40 mph will develop behind a cold front for Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Wind Advisories in Oklahoma, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.